Nurofen, the UK’s No. analgesic brand*, is set to challenge traditional thinking and treatments for cold and flu this winter by raising awareness of the cause of the unpleasant symptoms associated with the viruses and the valuable role of ibuprofen within Nurofen to help manage them.
FACT: One of the main causes of cold and flu symptoms is the body’s inflammatory response to the viruses, as opposed the viruses themselves. This response can result in the release of substances such as prostaglandins (PGs), causing familiar cold and flu symptoms* such as nasal inflammation, headache, aches and pains and sore throat.
Ibuprofen vs Paracetamol?
FACT: Ibuprofen work by inhibiting prostaglandin synthesis in the peripheral and central pain pathways. In contrast, paracetamol is believed to act predominantly in the central nervous system. This means that cold and flu can be targeted by both standard Nurofen and for extra relief by Nurofen Cold & Flu range which was successfully launched in 2013.
The Benefits of Nurofen When Treating The Symptoms Of Cold & Flu:
Up to 8 hour relief for cold and flu symptoms
Fever/raised body temperature – ibuprofen helps relieves fever fast
Headaches – ibuprofen helps relieves cold-induced headache
Nasal congestion triggered by dilation of the veins in the nose – pseudoephedrine contained in Nurofen Cold & Flu (P product) and phenylephrine contained in Nurofen Cold & Flu (GSL product) are clinically proven to relieve congestion
Painful sore throat* – ibuprofen provides soothing effective relief of painful sore throats for up to 8 hours
Muscle and joint aches – ibuprofen can help relieve cold-induced muscle pain
Nurofen Cold & Flu Range
For Adults: Nurofen’s Cold and Flu range targets cold and flu symptoms including congestion. The GSL range contains a unique Nurofen cold and flu formulation – a powerful decongestant (5mg Phenylephrine) and ibuprofen (200mg)
• Nurofen Cold and Flu Relief 200mg/5mg tablets RRP: 8’s £2.99 16’s £5.49
• Nurofen Day & Night Cold & Flu 200mg/5mg tablets RRP: 8’s £2.99 16’s £5.49
Also available from the Nurofen Cold and Flu range is a pharmacy only product for tougher symptom relief which contains maximum strength formulation ibuprofen + Pseudoephedrine, a powerful non-drowsy decongestant.
• Nurofen Cold and Flu 200mg/30mg tablets RRP: 24’s £5.99
For little ones: Nurofen for Children Cold, Pain & Fever, containing ibuprofen, gives mums an identifiable product for cold and flu relief for children from 3 months (and weighing more than 5kg) to 9 years Nurofen for Children Cold, Pain and Fever 100mg/5ml oral suspension (Orange or Strawberry) RRP: £3.99
Craig Shaw, Nurofen Marketing Director at RB said: “Adults experience 2-5 colds per year and children as many as 10, and this represents a massive retail opportunity. The unpleasant symptoms of cold and flu leave your customers feeling miserable and less able to cope with everyday events, and desperate to purchase a product that can really help. Our research into the beneficial role of the ibuprofen in Nurofen means that whether you are a pharmacist able to offer the full Nurofen range or a smaller retailer who can only stock our standard products, this winter you can feel confident that you can help your customers get the relief they need with Nurofen which targets some of the underlying cold and flu symptoms.”
Always read the label.
* AC Nielsen Total Coverage value sales MAT w/e 19.07.14